Recently I had a patient come into the office and I noticed these large bloody patches under her skin all over her arms. When I asked what they were, she said "bruises" and showed me all the "bruises" all over her legs as well. Upon further investigation I discovered that the patches started after a lapband procedure. She had been quite overweight and also had high blood pressure and was put of several blood pressure meds before the lapband.
The first thing that came across my mind was that she was internally bleeding, but why?
Some blood pressure meds thin the blood and when you are grossly overweight, your body's blood pressure is usually high, but when you lose weight, you may be able to reduce or eliminate your BP med. She never addressed this BP meds with the doctor, so I started to think that the meds were working too well???
Blood vessels are tubes and the outer sheath is permeable to some degree. When blood pressure meds thin the blood, it can more easily travel outside the vessel and apparently to the extent of creating large bloody patches under the skin that some people consider bruises. (Ah, modern medicine) Even medical doctors treat these "bruises" with topical creams. Which makes absolutely no sense to me, since it is, from my stand point, an internal problem. Some doctors treat this as rosacea but the skin is flat, not raised as in rosacea. This is most likely a capillary issue.
Phytonutrients help to rebuild the vessel walls. Phytonutrients are generally the "skins" of things (which makes sense to repair the "skin" of the blood vessel), a perfect example is the pith of an orange or grapefruit. Most people who are to the point of having these large bloody patches or "bruises" a bit beyond what food therapy might be able to address in a short time, but there are natural food-based supplements which have been shown to help (also, pith is a little hard to eat because of it's bitterness).
Since this patient, I have notice several (especially over 50 years of age) people with the same condition and because they are not patients of mine, I have no idea if they are on blood thinners, blood pressure meds or their history. I would like to know if anyone else has had a similar issue or thoughts.